MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ALUMINUM HOHMANN RETRACTOR 24MM WIDTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ALUMINUM HOHMANN RETRACTOR 24MM WIDTH
Model Number 03.100.110
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during total shoulder resurfacing surgery, the aluminum hohmann retractor 24mm width broke, and the tip was lodged in the patient's right proximal humerus.The surgeon attempted to retrieve it multiple times under fluoroscopy.The surgeon decided to leave the stainless-steel broken tip in place to maintain the integrity of the humerus.The surgery completed as planned with no additional interventions.The patient was informed.It is unknown if there was a surgical delay.The procedure outcome is unknown.The patient is doing well with a full range of motion.This report involves one (1) aluminum hohmann retractor 24mm width.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative.D10: concomitant device reported.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H3, h4, h6: device history lot.Part number:03.100.110.Synthes lot number: 6718770.Supplier lot number: n/a.Release to warehouse date: 29aug2011.Expiration date: n/a.Supplier: greatbatch medical.No ncrs were generated during production.Device history batch null, device history review 04-feb-2021: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ALUMINUM HOHMANN RETRACTOR 24MM WIDTH
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11333693
Report Number2939274-2021-00886
Device Sequence Number10968638
Product Code GAD
UDI-Device Identifier10886982071088
UDI-Public(01)10886982071088
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.100.110
Device Catalogue Number03.100.110
Device Lot Number6718770
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALUMINUM HOHMANN RETRACTOR 24MM WIDTH.
Outcome Attributed to Adverse Event Required Intervention;